Use of FDA’s Sentinel System to Quantify Seizure Risk Immediately Following New Ranolazine Exposure

Project Title Use of FDA’s Sentinel System to Quantify Seizure Risk Immediately Following New Ranolazine Exposure
Date
Friday, February 8, 2019
Location
Description

Neurological complications including seizures have been reported with ranolazine. The authors sought to quantify the risk of seizure-related hospitalizations or emergency department events following ranolazine exposure in the Sentinel System (2006–2015). This study suggests risk among younger ranolazine patients is rare. Given the imprecision of the risk estimates, we interpret the elevated seizure risk following ranolazine exposure with caution. Further analysis in a larger elderly population is warranted.

Corresponding Author

Efe Eworuke, Division of Epidemiology II, Office of Pharmacovigilance and Epidemiology, Ofifce of Surveillance and Epidemiology, Center for Drug Evaluation and Research, Food and Drug Administration, Silver Spring, MD, USA. Email: efe.eworuke@fda.hhs.gov

Authors

Efe Eworuke, Emily C. Welch, Anne Tobenkin, Judith C. Maro

Related Assessments